Armour Thyroid versus Synthroid and Tinnitus

Discussion in 'Support' started by Isabella 123, Nov 23, 2014.

    1. Isabella 123
      Curious

      Isabella 123 Member

      Location:
      Chapel Hill NC
      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Probably traumatic noise event
      I have had T for almost a year. It's not real loud but it's bothersome. My new doctor just switched me from Armour thyroid to Synthroid and since day 2 my T has been twice as loud and very difficult to tolerate. I had almost habituated and now I'm back to square one.

      Any info on Synthroid and T?
       
    2. There are different additives due to coloring in variations of Levothyroxin (Synthroid). I thought perhaps the additives in The coloring of Synthroid might be having an effect on my T. I tried the dosage (I believe it was 50 mcg) that was white with no color additives, and just took enough to teach my required dosage of 100mcg. I also tried the brand name vs a generic. I did not notice a difference in my T from this little experiment, but everyone is different. Best of luck to you.
       
      • Informative Informative x 1
    3. Coloradolbn

      Coloradolbn Member

      Tinnitus Since:
      2012
      Isabella, did you ever find out if it was the change of thyroid med? Were you able to decrease your tinnitus? I'm trying to figure out why mine is getting louder and louder. I'm suspicious of the thyroid med. Thanks. Laurie
       
    4. AUTHOR
      AUTHOR
      Isabella 123
      Curious

      Isabella 123 Member

      Location:
      Chapel Hill NC
      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Probably traumatic noise event
      Yes I went back to my previous doc who put me back on armour and the next day my T was back to its normal volume. Good luck to you!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.